MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Leak/Splash (1354); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device leak occurred.The patient presented with ischemic heart disease.The target lesion was located in the severely calcified coronary artery.A 1.25mm rotalink burr was selected for percutaneous coronary intervention (pci).During speed test, upon connection, the system had abnormal sound, it was noted that the device was leaking fluid.The device was removed intact along with the rotawire.The procedure was completed with another rotapro device.There was no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotalink burr atherectomy catheter.Visual inspection of the device did not identify any damages or defects.A test advancer was used as the advancer used during the procedure was not returned for analysis.When the returned burr catheter was connected to the test advancer, and the test advancer was connected to the fluid infusion line, there were no abnormal fluid leaks noted from the device.A steady drip of fluid from the distal end of the catheter was seen as intended by design.When the test advancer was connected to the rotapro console and the knob switch [ablation button] was pressed, the returned burr catheter was able to reach and maintain optimal rpm with no resistance or issues using the test advancer.There were no abnormal noises heard during test rotation.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20737525
Report Number2124215-2024-70807
Device Sequence Number8297851
Product Code MCX
UDI-Device Identifier08714729185864
UDI-Public08714729185864
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0032365129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown